Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
megz0309

Accutane 3 months NO EFFECT PLEASE HELP

Hi all

I have been using Accutane for nearly 4 months now. 40mg daily. I weigh 50kg. My acne was persistent earlier with very bad scarring. Since starting this treatment it has gone worse :( I had initial flare ups twice which were terrible. At this point I have never in my LIFE been this scarred. I have no cheeks or chin left, everything is a huge botchy mess. Acne is not going away. I am also using topical antibiotic (or something to kill the bacteria) plus am on the pill but ITS NOT WORKING. I have all the side effects, the dryness, nosebleeds, tiredness, depression (partly due to what I see in the mirror)

I use sunscreen and mineral makeup. I cleanse and tone morning and evening. I use tea tree oil on the pimples.

It seems so unfair I should have all the sideeffects and no effects. Can someone please advise?

Am really desperate here

Share this post


Link to post
Share on other sites

You may need a high dosage. I am about 115 lbs (55 kg?) and went from 80 mg in my first 2 months to 100 mg. The 100 cleared me up completely, but it wasn't without side effects.

Talk to your derm about a higher dosage. You may have to stop taking Accutane for a while before starting a higher dosage due to toxicity. Also, start seeing a therapist or counselor to deal with depression. I know having bad skin isn't good for the psyche, but Accutane doesn't help. A little prevention can go a long way.

Don't worry about the scarring. You need to clear up your skin before dealing with the scarring. I feel your pain, but using makeup will be easier on clear skin than on acne skin. Also consider stopping with the makeup and other cosmetics-- you need to free your skin of irritants and that includes soap. I've had good experiences with Cerave lotion and cleanser.

I posted a review on Accutane with my own experience you might find helpful.

Good luck! We are all rooting for you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×